Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 has dropped again
Jan 14, 2013

I have been using truvada and stocrin for last 6 months (since i knew that i was diagnosed with hiv). My CD4 was 129 in the beginning and after 3 months it has increased to 280. And today i've found out that my CD4 has dropped again, it has decreased to 140. My hiv viral load is 56 currently. So does it mean that my virus makes resistance against my meds? Or is it something could happen? Because i am taking my medicines regularly everyday..

thanks in advance.

Response from Dr. Young

Hello and thanks for posting.

First off, with a viral load of 56, I'm generally not concerned about drug resistance. It would be worth noting if you had a drug resistance test done before you started on medications and if you've been adherent to you medications.

CD4 absolute counts do fluctuate a lot from day to day, though yours seems a larger variation than might be expected. On the other hand, if one views the 280 value as an anomaly, then your 129 and 140 CD4s would be consistent. Ask your doctor if your CD4 percentage values are available- if the percent is stable or rising, this would be confirmatory and reassuring.

Either way, I don't think that you need be concerned about resistance.

Hope that helps and be well, BY



Previous
repercussions of unprotecte sex
Next
Extra morning dose

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement